It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board


Allergies Board Index
Board Index > Allergies | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hello Kati,
A couple of years ago this very thing happened to me, out of the blue. I am not allergic to anything so the allergist diagnosed me with idiopathic hives, which means that my body is doing it to itself I guess. In my case it was almost certainly the hormone fluctuations as it happened at 48 and I was experiencing all the peri menopause symptoms. I took antihistamines which worked very well, eventually the hives got less and less and now I'm not on any medication, only occasionally when the hives pop up. I'm glad to hear I'm not alone in this, it is scary, especially when the lips swell, I carry an epi pen, thank goodness I never had to use it. Good luck and I hope you feel better soon.

Mary
Thank you to both who replied.

Mandarra, what you said about the hormone fluctuations makes sense to me. I will hope that as my hormones become more stable, this will get better. My doctor also prescribed an epi pen to carry, though I haven't needed it.

Titchou, I have to confess that my doctor's original directions to me were to take 1 Singulair PLUS 1 Xyzal at night. I tried this but when I took both the Singulair and a Xyzal, I was so drowsy the next day I couldn't function.

Isn't Zyrtec the over-the-counter version of Xyzal? Do you know, what is the difference between Singulair and Zyrtec? I will sure give it a try.
I am sorry to have taken so long to post this. I posted the original message on this subject and wanted to let anyone who is interested know what happened in my case. I went through more than a year of never knowing whether I was suddenly going to break out in hives and have my lips swell. Various doctors tested me for various maladies including hormone fluctuations, skin patch tests for allergies, gluten intolerance...

I ended up at the (local) Mayo Clinic after my allergist suspected my allergy was due to sunscreen. YES, that was it. The doctor at the Mayo Clinic had me rub a small amount on my stomach for 5 days and on the 5th day, my stomach broke out in little bumps. My allergy is to "Oxybenzone," commonly found in sunscreen. I now use a Titanium Dioxide-based sunscreen. I also now avoid anything with chemicals that begin with "Benz", as I had that "familiar" burning feeling on my neck (like I was going to break out) after I used a cleanser that contained Benzyl Alcohol.

I hope that this may help someone who is experiencing the same symptoms as I was. Thanks you to all who share their experiences in the hopes it will help someone else.





All times are GMT -7. The time now is 01:05 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!